Ivan Matic

Department of Mathematics,
Baruch College, CUNY,
One Bernard Baruch Way,
6th Floor, Room 6-230,
New York, NY 10010


2020- Associate Professor, Department of Mathematics, Baruch College, City University of New York
2013-2020 Assistant Professor, Department of Mathematics, Baruch College, City University of New York
2010-2013 Assistant Research Professor (postdoctoral position), Department of Mathematics, Duke University
Spring 2011 Fields Postdoctoral Fellow, Fields Institute, Toronto


2004-2010 Ph. D. Mathematics, University of California, Berkeley
Thesis title: "Homogenization and large deviations"
Thesis advisor: Fraydoun Rezakhanlou
1999-2002 B. Sc. Mathematics, University of Belgrade, Serbia

Research Interests

Probability, statistical mechanics, mathematical finance, partial differential equations, dynamical systems


  • (with R. Radoicic and D. Stefanica) A PDE method for estimation of implied volatility, Quantitative Finance (2019), DOI: https://doi.org/10.1080/14697688.2019.1675898, 1-16

  • (with R. Radoicic and D. Stefanica) A sharp Polya-based approximation to the normal cumulative distribution function, Applied Mathematics and Computation, 322 (2018), 111-122

  • A parallel algorithm for the constrained shortest path problem on lattice graphs, in: Adamatzky, A (Ed.) Shortest path solvers. From software to wetware. Springer, 2018.

  • (with R. Radoicic and D. Stefanica) Polya-based approximation for the ATM-forward implied volatility, International Journal of Financial Engineering, Vol. 4 (2017) nos. 2 and 3, 1-15

  • (with J. Gatheral, R. Radoicic, and D. Stefanica) Tighter bounds for implied volatility, International Journal of Theoretical and Applied Finance, vol. 20 (2017) no. 05, 1-14.

  • (with D. Sivakoff) Excited deterministic walk in a random environment, Electronic Journal of Probability, vol. 20 (2015) no. 44, 1-19.

  • Inequalities with determinants of perturbed positive matrices, Linear Algebra and its Applications 449 (2014), 166–174

  • (with J. Nolen) A sublinear variance bound for solutions of a random Hamilton-Jacobi equation, Journal of Statistical Physics, 149 (2012), 342-361

  • Large deviations for deterministic processes with jumps, Electronic Journal of probability, vol. 16 no. 87 (11-23-2011), pp. 2406-2438.


  • (with D. Djukic, V. Jankovic, and N. Petrovic) The IMO Compendium (second edition), Springer 2011

  • (with V. Baltic, D. Djukic, and Dj. Krtinic) Practice Problems for High School Math Competitions in Serbia (in Serbian), Serbian Mathematical Society, 2008

  • (with Z. Kadelburg, D. Djukic, and M. Lukic) Inequalities (in Serbian), Serbian Mathematical Society, 2003.

Ivan Matic | Research | Teaching | CV | IMOmath | Department of Mathematics | Baruch College | CUNY